Is finnasteride use for MPB likely to cause side effects as facial hair loss,increased rate of skin aging, loss of bone density?

As finnasteride works by minimizing the DHT level ,and dht is the primary androgen in hair follicles and skin, these side effects seem probable specially in people using it over very long period. Have such side effects been reported in practice?

Doctor Answers 7

Is finnasteride use for MPB likely to cause side effects as facial hair loss,increased rate of skin aging, loss of bone density?

I don't believe that finasteride has been found to cause any of these conditions you mention nor do I think its logical that it would. Of course anything is possible in a system that is complex as human physiology. Discuss your terms with a reputable hair specialist until you feel comfortable with the decision you make. 

Also go to the ishrs website to find the latest news concerning Finasteride.


New Orleans Hair Restoration Surgeon
5.0 out of 5 stars 5 reviews

Side effects of propecia

Propecia is a product that is FDA approved to slow down hair loss. It is scientifically sturdied and the side effects are noted and listed by the manufacturer. If you are experiencing facial hairloss or other changes you need to see a doctor to find the cause and proper treament option.

Michael Meshkin, MD
Newport Beach Hair Restoration Surgeon
4.8 out of 5 stars 27 reviews

Finasteride side effects

To my knowledge, finasteride (Proscar) is not likely to cause facial hair loss, increased rate of skin aging, or bone loss density. I would suggest consulting with your physician about your concerns. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Side effects of Finasteride

If you are worried about accelerated skin aging and loss of bone density, finasteride is not going to be your main concern - getting out of the sun and increasing weight bearing exercise are!

Finasteride has been accused of many things, but this is the first time I've heard it accused of premature aging or loss of bone density.  I could not find any good evidence for these side effects in the medical literature (search pubmed.gov).  I have heard of some changes (i.e. different texture) to body hair, but since this can also occur naturally as a person ages, it is difficult to connect this to finasteride directly as the culprit.

Hope that helps!
-DrSara

Sara Wasserbauer, MD
Walnut Creek Hair Restoration Surgeon
5.0 out of 5 stars 5 reviews

Nothing has linked them

Hello,
To answer your question, there are no reports that can link advanced skin aging and bone density changes due to the use of Finasteride.
Best of lucks!

William Yates, MD
Buffalo Grove Hair Restoration Surgeon
4.9 out of 5 stars 14 reviews

Finasteride Side Effects

Loss of bone density with finasteride treatment was suspected in the early 1990's but there is no clinical and research evidence to date to support this. Finasteride is associated with body hair thinning but I have not seen it in facial hair. Skin aging and finasteride seems a stretch and I am not aware of it or studies suggesting that is a side effect. Worst thing for skin aging is sun exposure.

Brian Goertz, MD
Seattle Hair Restoration Surgeon
5.0 out of 5 stars 23 reviews

FINASTERIDE

The recommended dose for finasteride is 1mg and it is relatively a small dose. I have heard some men have reported a change in facial hair with this drug, but to my knowledge, there are no reports of skin aging or changes in bone density with this drug. 

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.